I'm 50 years old. I hv taken 40 MG paxil for years switched to celexa by Dr. Not feeling well. I hv nausea, dizziness just a flu like feeling. I'm terrified to try the celexa so I've had nothing. Have had alot going on latley... two sisters passed away within 5 months of each other, we moved, just alot. Maybe I'm just phyching myself out..scared always I'm having a heart attack. I hv xanax it helps a bit. My sister's passed of heart related things, had a hubby die years ago of a heart attack. Not sure if I'm sick or its the med switch or lack of taking it. Has anyone quit paxil and started celexa and been ok? Please help I'm so scared! Thank you!
Sorry you are having so much happen in your life :(
Weka is probably right. All the symptoms you are describing are related to withdrawal of the Paxil. It is not a good idea to just stop taking an antidepressant without tapering off of it over time. Tell your doctor and see if you can get a dose reduction schedule.
You may feel like you are dying but you are not. Paxil is known for a bit of a harsh discontinuation.
With a discontinuation schedule you should feel a bit better soon :)
I have never taken Paxil, so I cannot comment on that. However, I took Celexa for several years when my son was dying of ALS, & I don't understand why you are "terrified" to try it. It helped me cope with what I was seeing my son go through every day. Your doctor may have switched you from Paxil to Celexa because the Paxil was no longer effective. In my opinion, not taking ANYTHING is likely your problem. Give the Celexa a chance to help you. Your doctor prescribed it for a reason!
I've also had some family loss & it just breaks your heart. I tried Paxil for just 2 wks & stopped bc of SEs. It was 10 mgs & I was supposed to up to 20 mgs. Maybe it would of worked. I usually regret giving up so soon. Did the Paxil poop out on you? With the low dosage & short time taking it I didn't have withdrawals, but 40 mgs is a high dosage. You have to slowly taper down the Paxil dose. I did go to Celexa 10 - 20 mgs & didn't get relief, but yrs ago I took it & it helped. It does work for a lot of people. I would suggest to start the Celexa on a low dose & work up (after you taper off the Paxil).
How are you feeling today?
Have you started the celexa?
My experience coming off Paxil was not good!
In my experience I needed to switch to another drug because I ended up crippled with anxiety.
On the other hand a friend stopped Paxil easy with just a stand by med for anxiety.
We are all different if you aren't feeling well don't leave it to long before trying the celexa. Why are you scared to try it?
I tried a few before I got relief.
get off of it slowly and forever. Heal your body and panic with two books. The end of heart disease by Dr. Joel Fuhrman and Panic Away by barry. I was on it for years and xanax finally got my life back. The solution is on the jogging trail and in your kitchen. most doctors ruin lives
Hi, when a doctor tells you to stop one medication and start another that should be fine. I was taking paxil and the dr switched me to cymbalta. I just stopped taking the paxil the next day I started the cymbalta and I was fine. I did not taper off the paxil. Hope this helps. Brett Court
Zeept65; You have a lot of great answers here, AND it sure doe's not helped to have all of the problems and life changes you have had. But I am with the others you never just stop Paxil cold turkey you are also having the withdrawals. And yes many people do a great job on Celexa and when you first start it you do feel worse many times before you start to feel better just know that that is normal for almost all of these medications. And it takes 1 to 2 weeks to level out and start to feel better,And one good thing about Celexa is it peaks out faster than most others in about 4 weeks you reach the full benefits of this medication and it well is well worth the try I think you should start it as soon as possible and then you have the Xanax to take as the doctor has prescribed for you to help you through some of the harder times. trust me it does get better. And you have had more than your share of problems. But the sooner you start it the better you can get faster.
whatever time you decide to try it be it in the morning or at night always take it at about the same time of day this helps a lot to keep a good blood level. best wishes for better times too. Chuck1957
I was on paxil for years. And I had moved and had to quit taking it until I found a new Dr. And I had the same symptoms as you are having. My dizziness was really bad. I had vertigo so bad that I had to lay down for 3 days straight. If I moved my head any, I would feel like I was going to vomit. So more than likely you are sick from the paxil withdrawal. I hope this helps.
Well I am 61 and been on Paxil 40 mg. I distinctly remember when my doctor prescribed it and said it is not habit forming. Oh boy was he in wrong. I have tried to get off of it and it has been a struggle. Twice I have tried by cutting the pills and slowly wean myself but the dizziness is so bad I am afraid of a fall or have a car accident. I don't want another drug to get off of this one. Also it is a weight gainer drug. Another doctor told me he will never prescribe it to someone who has weight issues. He will however prescribe t to a person with eating disorder.
When I switched from Paxil to Celexa I did it very quickly because the withdrawal from any of these drugs is nasty. My guess (and I am not a medical health expert, I can only tell you my personal experience) is that you are suffering withdrawal from Paxil which could be minimized if you went onto Celexa as prescribed. I would like to encourage you not to be afraid of it. If it works for you all of your terrible anxieties should subside quickly. You' ll never know unless you try it. Don't take less than prescribed as it may not be enough and then you' ll end up thinking it doesn't work.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2011 • 6 answers
Posted 14 Aug 2013 • 7 answers
Posted 14 Aug 2013 • 4 answers
Posted 16 Aug 2013 • 3 answers
Posted 20 Aug 2013 • 5 answers